Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Experiencing delay in periods and took regestrone. Condom broke and took ipill. Will it cause any problem? - Online Doctor Chats

Date : 14-Nov-2013
User rating for this question
Very Good Posted in: Menstruation and Miscarriage
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
Doctor:Please proceed with your query
User:I am XXXXXXX I wanted to ask about my fiancee
Doctor:Hi Mr. XXXXXXX please go ahead
User:She was supposed to get her periods on 15th Oct -16th Oct
User:She had a trip planned on 19thOct
User:She waited till 17th Oct and since she didn't get her periods she took regestrone 5mg on 17th Oct night
User:and she took it daily twice on 18th, in total she had 8 tablets till 23rd Oct
User:On 23rd Oct, we had an accident and we found that the condom had broke
User:So she didnt take any more regestrone on 24th morning
User:or further onwards
User:Sorry a little mixup with dates
User:the accident happened on 22nd night
User:after which she stopped taking regestrone
User:she took an iPill on 24th night ..after a gap of 40hrs
User:i mean within 48hrs
User:so till now she has not got her periods
User:and we are kind of scared..
User:can u help?
User:Are we in trouble?
Doctor:Yes indeed. I can help, and I will
Doctor:first thing, relax
Doctor:you are not in trouble
Doctor:What we need to understand is, the pills she took for postponing her periods
Doctor:as well as the iPill, both are hormones
Doctor:that means, they will have an impact on the menstrual cycles
Doctor:and taking levonorgestril, That is regestrone, will make that particular period not to come, along with that iPill will also have a similar effect
Doctor:Since these hormones are the ones that control menstrual cycles, taking additional doses does upset the cycles
Doctor:so relax, there is no chance of your fiance getting pregnant
Doctor:but her periods will be delayed
Doctor:and she will get her periods next month
User:next month?
Doctor:Yes, next month
User:isn't it too late?
Doctor:no that is not too late
User:You mean she will skip her entire cycle?
Doctor:Yes, most likely she will skip one cycle
User:And by which date she should expect it in the month of november?
Doctor:because regesterone causes the endometrium(Inner lining of the uterus to shrink)
Doctor:so a natural cycle of hormonal changes should occur before she has her next period
Doctor:I would say approximately around end of November
Doctor:But it also possible that she gets her period earlier than that
User:ok, does she need to take any precaution?
Doctor:Because of these medicines, she may have irregular periods for two to three months
Doctor:and there is nothing to worry
Doctor:No precaution is required
User:and you are sure about the not pregnant thing right?
Doctor:Next time be careful with the condoms
Doctor:Yes, I am almost certain that she is not pregnant
User:I definitely will be doctor!
Doctor:If still in doubt, I would recommend doing a home pregnancy test after two weeks
User:2 weeks as is, can u specify the tentative dates please?
Doctor:Do the home pregnancy test by 15th of November
Doctor:and then repeat it again by 30th if she doesn't get her periods by then
Doctor:is there anything else I can help you with?
User:No nothing as of now
User:Thank You doctor a lot!
Doctor:Thank you for chatting with me
User:You are of big help! :)
Doctor:You are welcome
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor